Alert archive / Montana / Wind Advisories in 2022

Wind Advisory 7, NWS Missoula, MT

May 18, 2022Lemhi County, Idaho; 11 counties in Montana

NWS Missoula, MT issued this wind advisory at May 18, 2022, 12:46 PM MDT for Lemhi County, Idaho; 11 counties in Montana. It took effect at May 18, 2022, 6:00 PM MDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
May 18, 2022, 12:46 PM MDT (18:46 UTC)
In effect from
May 18, 2022, 6:00 PM MDT
Expired
May 19, 2022, 3:00 PM MDT
In force
21 hr
Issued by
NWS Missoula, MT

Counties Lemhi County, ID, Deer Lodge County, MT, Flathead County, MT, Granite County, MT, Lake County, MT, Lincoln County, MT, Mineral County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT, Silver Bow County, MT

The radar

The Missoula radar (KMSX), 18 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 6.8 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2022-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2022-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2129 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
300 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

156 
WWUS75 KMSO 181846
NPWMSO

URGENT - WEATHER MESSAGE
National Weather Service Missoula MT
1246 PM MDT Wed May 18 2022

MTZ007-191900-
/O.NEW.KMSO.HW.W.0003.220519T0300Z-220519T1200Z/
/O.NEW.KMSO.WI.Y.0007.220519T0000Z-220519T0300Z/
/O.NEW.KMSO.WI.Y.0008.220519T1200Z-220519T2100Z/
Butte/Blackfoot Region-
1246 PM MDT Wed May 18 2022

...WIND ADVISORY IN EFFECT FROM 6 PM TO 9 PM MDT THIS EVENING...
...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 AM MDT
THURSDAY...
...WIND ADVISORY IN EFFECT FROM 6 AM TO 3 PM MDT THURSDAY...

* WHAT...For the High Wind Warning, west winds 35 to 45 mph with
  gusts up to 60 mph expected. For the Wind Advisory periods, west
  winds 25 to 30 mph with gusts up to 40 mph expected. Isolated
  gusts up to 50 mph are possible in and around showers. The
  strongest winds and highest impacts in the next 24 hours will be
  in the overnight periods tonight.

* WHERE...Butte, Georgetown Lake, Highway 12 Garrison to 
  Elliston, Homestake Pass, and MacDonald Pass.

* WHEN...For the High Wind Warning, from 9 PM this evening to 6 
  AM MDT Thursday. For the first Wind Advisory, from 6 PM to 9 
  PM MDT this evening. For the second Wind Advisory, from 6 AM 
  to 3 PM MDT Thursday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

MTZ003-191900-
/O.NEW.KMSO.WI.Y.0007.220519T0000Z-220519T2100Z/
/O.EXT.KMSO.LW.Y.0005.000000T0000Z-220519T0000Z/
Flathead/Mission Valleys-
1246 PM MDT Wed May 18 2022

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR FLATHEAD LAKE...
...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 PM MDT
THURSDAY...

* WHAT...For the Lake Wind Advisory on Flathead Lake, waves 1 to 3
  feet with southwest winds 10 to 20 mph with gusts up to 35 mph.
  For the Wind Advisory, southwest winds 15 to 25 mph with gusts
  up to 40 mph expected.

* WHERE...Flathead Lake, Flathead Valley, Mission Valley, and 
  Polson.

* WHEN...For the Lake Wind Advisory, until 6 PM MDT this 
  evening. For the Wind Advisory, from 6 PM this evening to 3 PM 
  MDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MTZ002-191900-
/O.NEW.KMSO.WI.Y.0007.220519T0000Z-220519T2100Z/
West Glacier Region-
1246 PM MDT Wed May 18 2022

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 PM MDT
THURSDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Bad Rock Canyon, Essex, Highway 83 Bigfork to Swan 
  Lake, Marias Pass, and Polebridge.

* WHEN...From 6 PM this evening to 3 PM MDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MTZ001-190600-
/O.NEW.KMSO.WI.Y.0007.220519T0000Z-220519T0600Z/
Kootenai/Cabinet Region-
1246 PM MDT Wed May 18 2022

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT MDT
TONIGHT...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 40 mph
  expected. Isolated higher gusts are possible, in and around
  showers.  

* WHERE...Highway 2 Kalispell to Libby, Highway 37 Eureka to 
  Libby, Highway 56 Bull Lake Road, and Highway 93 Eureka to 
  Whitefish.

* WHEN...From 6 PM this evening to midnight MDT tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MTZ005-006-043-191900-
/O.NEW.KMSO.WI.Y.0007.220519T0000Z-220519T2100Z/
Missoula/Bitterroot Valleys-Bitterroot/Sapphire Mountains-
Potomac/Seeley Lake Region-
1246 PM MDT Wed May 18 2022

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 PM MDT
THURSDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Bitterroot Valley, Missoula, Highway 93 Sula to Lost 
  Trail Pass, Lolo Pass, Highway 200 Bonner to Greenough, 
  Highway 83 Seeley Lake to Condon, and I-90 East Missoula to 
  Bearmouth.

* WHEN...From 6 PM this evening to 3 PM MDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MTZ004-190600-
/O.NEW.KMSO.WI.Y.0007.220519T0000Z-220519T0600Z/
Lower Clark Fork Region-
1246 PM MDT Wed May 18 2022

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT MDT
TONIGHT...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Evaro Hill, Highway 200 Thompson Falls to Plains, 
  Highway 200 Trout Creek to Heron, and I-90 Lookout Pass to 
  Haugan.

* WHEN...From 6 PM this evening to midnight MDT tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IDZ009-010-191900-
/O.NEW.KMSO.WI.Y.0007.220519T0600Z-220519T2100Z/
Western Lemhi County-Eastern Lemhi County-
1246 PM MDT Wed May 18 2022

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM MDT
THURSDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Shoup, Bannock Pass, Highway 28 Tendoy to Lone Pine, 
  Highway 93 Lost Trail Pass to Gibbonsville, Lemhi Pass, and 
  Salmon.

* WHEN...From midnight tonight to 3 PM MDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
2 follow-up statements
023 
WWUS75 KMSO 190539
NPWMSO

URGENT - WEATHER MESSAGE
National Weather Service Missoula MT
1139 PM MDT Wed May 18 2022

MTZ001-190645-
/O.EXP.KMSO.WI.Y.0007.000000T0000Z-220519T0600Z/
Kootenai/Cabinet Region-
1139 PM MDT Wed May 18 2022

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT MDT TONIGHT...

Breezy winds will continue overnight but below earlier speeds.

$$

MTZ004-190645-
/O.EXP.KMSO.WI.Y.0007.000000T0000Z-220519T0600Z/
Lower Clark Fork Region-
1139 PM MDT Wed May 18 2022

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT MDT TONIGHT...

Breezy winds will continue overnight but below earlier speeds.

$$

MTZ007-192100-
/O.CON.KMSO.HW.W.0003.000000T0000Z-220519T1200Z/
/O.CON.KMSO.WI.Y.0008.220519T1200Z-220519T2100Z/
Butte/Blackfoot Region-
1139 PM MDT Wed May 18 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT THURSDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 3 PM MDT
THURSDAY...

* WHAT...For the High Wind Warning, west winds 35 to 45 mph with
  gusts up to 60 mph expected. For the Wind Advisory period, west
  winds 25 to 30 mph with gusts up to 40 mph expected. Isolated 
  gusts up to 50 mph are possible in and around showers. The 
  strongest winds and highest impacts in the next 24 hours will be
  in the overnight periods tonight.

* WHERE...Butte, Georgetown Lake, Highway 12 Garrison to 
  Elliston, Homestake Pass, and MacDonald Pass.

* WHEN...For the High Wind Warning, from 9 PM this evening to 6 AM
  MDT Thursday. The Wind Advisory, from 6 AM to 3 PM MDT 
  Thursday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

MTZ002-003-192100-
/O.CON.KMSO.WI.Y.0007.000000T0000Z-220519T2100Z/
West Glacier Region-Flathead/Mission Valleys-
1139 PM MDT Wed May 18 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT THURSDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Flathead Lake, Flathead Valley, Mission Valley, and 
  Polson.

* WHEN...Wind Advisory through 3 PM MDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Watch for choppy conditions on area lakes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MTZ005-006-043-192100-
/O.CON.KMSO.WI.Y.0007.000000T0000Z-220519T2100Z/
Missoula/Bitterroot Valleys-Bitterroot/Sapphire Mountains-
Potomac/Seeley Lake Region-
1139 PM MDT Wed May 18 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT THURSDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Bitterroot Valley, Missoula, Highway 93 Sula to Lost 
  Trail Pass, Lolo Pass, Highway 200 Bonner to Greenough, 
  Highway 83 Seeley Lake to Condon, and I-90 East Missoula to 
  Bearmouth.

* WHEN...Through 3 PM MDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IDZ009-010-192100-
/O.CON.KMSO.WI.Y.0007.220519T0600Z-220519T2100Z/
Western Lemhi County-Eastern Lemhi County-
1139 PM MDT Wed May 18 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT THURSDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Shoup, Bannock Pass, Highway 28 Tendoy to Lone Pine, 
  Highway 93 Lost Trail Pass to Gibbonsville, Lemhi Pass, and 
  Salmon.

* WHEN...Through 3 PM MDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
328 
WWUS75 KMSO 191134
NPWMSO

URGENT - WEATHER MESSAGE
National Weather Service Missoula MT
534 AM MDT Thu May 19 2022

MTZ007-192100-
/O.EXP.KMSO.HW.W.0003.000000T0000Z-220519T1200Z/
/O.CON.KMSO.WI.Y.0008.220519T1200Z-220519T2100Z/
Butte/Blackfoot Region-
534 AM MDT Thu May 19 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT THIS
AFTERNOON...
...HIGH WIND WARNING WILL EXPIRE AT 6 AM MDT EARLY THIS MORNING...

* WHAT...West winds 25 to 35 mph with gusts up to 45 mph expected.
  Isolated gusts over 50 mph are possible in and around showers.

* WHERE...Butte, Georgetown Lake, Highway 12 Garrison to 
  Elliston, Homestake Pass, and MacDonald Pass.

* WHEN...Wind Advisory through 3 PM MDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MTZ002-003-192100-
/O.CON.KMSO.WI.Y.0007.000000T0000Z-220519T2100Z/
West Glacier Region-Flathead/Mission Valleys-
534 AM MDT Thu May 19 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT THIS
AFTERNOON...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Flathead Lake, Flathead Valley, Mission Valley, and 
  Polson.

* WHEN...Wind Advisory through 3 PM MDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Watch for choppy conditions on area lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MTZ005-006-043-192100-
/O.CON.KMSO.WI.Y.0007.000000T0000Z-220519T2100Z/
Missoula/Bitterroot Valleys-Bitterroot/Sapphire Mountains-
Potomac/Seeley Lake Region-
534 AM MDT Thu May 19 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT THIS
AFTERNOON...

* WHAT...West winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Bitterroot Valley, Missoula, Highway 93 Sula to Lost 
  Trail Pass, Lolo Pass, Highway 200 Bonner to Greenough, 
  Highway 83 Seeley Lake to Condon, and I-90 East Missoula to 
  Bearmouth.

* WHEN...Through 3 PM MDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IDZ009-010-192100-
/O.CON.KMSO.WI.Y.0007.000000T0000Z-220519T2100Z/
Western Lemhi County-Eastern Lemhi County-
534 AM MDT Thu May 19 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT THIS
AFTERNOON...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Shoup, Bannock Pass, Highway 28 Tendoy to Lone Pine, 
  Highway 93 Lost Trail Pass to Gibbonsville, Lemhi Pass, and 
  Salmon.

* WHEN...Through 3 PM MDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at May 18, 3:08 AM MDT, 9 hours 38 minutes earlier.

Area forecast discussion, May 18, 3:08 AM MDT, 9 hours 38 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
308 AM MDT Wed May 18 2022

...Gusty winds will develop today...

...Impactful snow accumulations in the Glacier National Park
Region and Marias Pass Thursday-Friday morning...

.DISCUSSION...A fairly nice start to the day is expected this
morning with mainly high cloud cover and quickly rising
temperatures. But, a well defined cold front is showing up on
satellite loops which will quickly move into the Pacific Northwest
today. The high temperature reading will be reached early in the
day with NBM temperature traces showing dropping temperatures in
most places just after noon-time. Winds will increase through the
morning and become gusty this afternoon. There is around a 90
percent probability of widespread wind gusts greater than 25 mph,
and Kalispell through Missoula and over to Butte have greater
than a 50 percent probability for gusts over 39 mph by midnight.
Flathead Lake is expected to have very choppy conditions today,
with a Lake Wind Advisory in effect from 11 am-9 pm.

Widespread showers are also expected in the warm frontal
environment late morning through early afternoon, followed by
briefly intense banded showers behind the cold front.

Snow levels will quickly lower this evening and tonight behind
the cold front, and the wind and moisture profile tonight are very
favorable for banded showers. By noon Thursday there are high
probabilities for measurable snow or more (90 percent probability
of > 1 inch) above 3000 feet in Idaho and Clearwater counties,
which may impact travel over Lolo Pass and Lost Trail Pass.
Valleys, such as the Missoula Valley also have around a 60 percent
probability of measurable snow by midnight Thursday night.

The main story for snow is in the Glacier Region as a low
pressure center slides down the east side of the Divide on
Thursday. The probability for greater than 2 inches above 4500
feet including Marias Pass is greater than 90 percent, so
confidence is high. The probability greater than 4 inches remains
high and ranges between 80 and 85 percent.

Thursday will also be a windy day with over a 60 percent
probability of greater than 47 mph winds in the
Mission/Missoula/Bitterroot valleys and Deer Lodge through Butte.

The Butte/Blackfoot Region is starting to get into a more
favorable snow pattern Thursday evening through Friday morning
with around an 80 percent probability of up to 1 inch, but around
a 65 percent probability of over 2 inches at MacDonald Pass by
Friday afternoon.

Cloud cover and wind on Saturday will keep most places from
getting exceptionally cold but the probability is high (90 percent
or greater) for below freezing temperatures along the Divide
Saturday morning.

&&

.AVIATION...High level cloud cover is increasing across the
Northern Rockies this morning as a low pressure system moves
onshore in the Pacific Northwest. South-southwest winds will
increase after 18/1600z, with frequent gusts of 20-30 knots, as a
pacific cold approaches into eastern Washington. Widespread
showers will develop in the warm sector ahead of the front across
north-central Idaho and northwest Montana from 18/1800z to
18/2100z and will shift across west-central Montana thereafter.
The cold front will sweep across the area after 19/0000z.
Convective showers will develop along and behind the front,
leading to temporary visibility reductions.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Lake Wind Advisory from 11 AM this morning to 9 PM MDT this
     evening for Flathead Lake in the Flathead/Mission Valleys.

ID...None.
&&

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 12:46 PM MDTHigh Wind WarningMSODeer Lodge, Granite, Powell, Silver Bow17 hr
May 18, 12:46 PM MDTWind AdvisoryMSODeer Lodge, Granite, Powell, Silver Bow26 hr

Nearby

Wind Advisories in Montana, 2022Wind Advisories in Idaho, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.